Hail, Crittenden
- When
- April 20, 4:55 PM CST to 5:00 PM CST
- Where
- Crittenden County, Turrell
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -90.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 20, 2:00 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN APR 20 2003 RADAR CURRENTLY SHOWING SHOWERS AND THUNDERSTORMS POPPING UP OVER THE CWA. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP INTO A SOLID LINE AHEAD OF THE FRONT. EXPECT FRONT TO PASS THROUGH MOST OF THE CWA DURING THE EVENING HOURS. WILL PUT THE HIGHEST POPS IN THE TUPELO AREA TONIGHT. WILL LEAVE NORTHWEST ZONES DRY. ALL OF THE PRECIPITATION SHOULD BE OUT OF THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA DURING THE DAY. TEMPERATURES WILL BE COOL AND DRY UNTIL THE HIGH MOVES EAST OF THE CWA ON WEDNESDAY. THE NEXT LOW PRESSURE SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT. LOOKS LIKE PRECIPITATION WILL BEGIN AFTER MIDNIGHT WEDNESDAY NIGHT. THE LOW PRESSURE CENTER MOVES OVER THE CWA THURSDAY AND THURSDAY NIGHT KEEPING CHANCES FOR RAIN HIGH. THERE MAY BE A BREAK IN THE ACTION ON FRIDAY BEFORE THE UPPER LEVEL TROUGH WITH THE SYSTEM MOVES THROUGH FRIDAY NIGHT. WILL KEEP PRECIP IN THE FORECAST. HIGH PRESSURE RETURNS ON SATURDAY. NEXT WEEKEND IS LOOKING TO BE DRY WITH TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. PRELIMINARY NUMBERS MEM 55/72 50/72 50 30000 MKL 51/70 42/69 42 30000 JBR 50/71 45/70 45 10000 TUP 57/73 47/72 47 61000 .MEG...NONE. KRS
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE MID SOUTH TONIGHT. THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT FOR THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 9 PM...ENDING FROM THE NORTHWEST WITH PASSAGE OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...INCLUDING MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
MSZ001-TNZ088-202015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND SHELBY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHAVEN AT 300 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS PRODUCING HEAVY RAIN AND DANGEROUS LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...GERMANTOWN...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
TNZ089-202030- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT SUN APR 20 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEAST MEMPHIS AT 316 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. THIS STORM WILL ARRIVE IN FAYETTE COUNTY AROUND 333 PM CDT. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM GERMANTOWN TN 0.88 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER.
0316 PM MEMPHIS TN 1.00 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE INTERSECTION OF
GERMANTOWN RD AND
CRESTRIDGE.
0330 PM COLLIERVILLE TN 0.75 INCH HAIL
04/20/03 SHELBY REPORTED BY SPOTTER AT
THE CORNER OF SHELTON AND
GREENVILLE ROADS.
0340 PM HICKORY WITHE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY THE
AGRICENTER PRESEDENT AT
THE INTERSECTION OF I40
AND STATE HWY 196.
0413 PM 2N LA GRANGE TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0427 PM BRAZIL TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY SPOTTER.
0433 PM TRENTON TN 1.00 INCH HAIL
04/20/03 GIBSON REPORTED BY GIBSON COUNTY
EMA.
0441 PM OAKLAND TN 1.75 INCH HAIL
04/20/03 FAYETTE REPORTED BY SPOTTER.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350089.